Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 27, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Dec 10, 2006, 1:47 PM PST for Clearwater County, Idaho County, Idaho. It took effect at Dec 11, 2006, 1:00 PM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2006, 1:47 PM PST (21:47 UTC)
- In effect from
- Dec 11, 2006, 1:00 PM PST
- Expired
- Dec 12, 2006, 2:36 AM PST
- In force
- 14 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.8 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 102147 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 247 PM MST SUN DEC 10 2006 IDZ007-008-111100- /O.NEW.KMSO.WI.Y.0027.061211T1800Z-061212T1800Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 147 PM PST SUN DEC 10 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM MONDAY TO 10 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 10 AM PST TUESDAY FOR LOCATIONS SOUTH OF HIGHWAY 12. AN INCREASING SURFACE PRESSURE GRADIENT FROM AN APPROACHING PACIFIC WEATHER SYSTEM WILL COMBINE WITH STRONG RIDGE-TOP LEVEL WINDS TO PRODUCE STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH MONDAY AFTERNOON THROUGH TUESDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS75 KMSO 111020 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 320 AM MST MON DEC 11 2006 IDZ007-008-111900- /O.EXT.KMSO.WI.Y.0027.061211T2100Z-061212T1800Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 220 AM PST MON DEC 11 2006 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST TUESDAY IN THE GRANGEVILLE AREA LOWER HELLS CANYON AND SNAKE RIVER REGION... THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST TUESDAY. AN INCREASING SURFACE PRESSURE GRADIENT AHEAD OF AN APPROACHING PACIFIC WEATHER SYSTEM WILL COMBINE WITH STRONG RIDGE TOP LEVEL WINDS TO PRODUCE STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH LATER THIS AFTERNOON THROUGH TUESDAY MORNING. $$
000 WWUS75 KMSO 111853 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1153 AM MST MON DEC 11 2006 IDZ007-008-112200- /O.CON.KMSO.WI.Y.0027.061211T2100Z-061212T1800Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 1053 AM PST MON DEC 11 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... A WIND ADVISORY IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST TUESDAY IN THE GRANGEVILLE AREA AND LOWER HELLS CANYON AND SNAKE RIVER REGION. AN INCREASING SURFACE PRESSURE GRADIENT AHEAD OF AN APPROACHING PACIFIC WEATHER SYSTEM WILL COMBINE WITH STRONG RIDGE TOP LEVEL WINDS TO PRODUCE STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH LATER THIS AFTERNOON THROUGH TUESDAY MORNING. $$
000 WWUS75 KMSO 112111 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 211 PM MST MON DEC 11 2006 IDZ007-008-120500- /O.CON.KMSO.WI.Y.0027.000000T0000Z-061212T1800Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 111 PM PST MON DEC 11 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... A WIND ADVISORY IS IN EFFECT THROUGH 10 AM PST TUESDAY IN THE GRANGEVILLE AREA AND LOWER HELLS CANYON AND SNAKE RIVER REGION. AN INCREASING SURFACE PRESSURE GRADIENT AHEAD OF AN APPROACHING PACIFIC WEATHER SYSTEM WILL COMBINE WITH STRONG RIDGE TOP WINDS TO PRODUCE STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH TONIGHT AND TUESDAY MORNING. $$
000 WWUS75 KMSO 120443 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 943 PM MST MON DEC 11 2006 IDZ007-008-121200- /O.CON.KMSO.WI.Y.0027.000000T0000Z-061212T1800Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 843 PM PST MON DEC 11 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. SOUTH WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL PERSIST TONIGHT AND TUESDAY MORNING. THIS IS IN RESPONSE TO AN INCREASING SURFACE PRESSURE GRADIENT AND STRONG WINDS ALOFT AHEAD OF AN APPROACHING PACIFIC WEATHER SYSTEM. $$
000 WWUS75 KMSO 121036 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 336 AM MST TUE DEC 12 2006 IDZ007-008-121930- /O.CAN.KMSO.WI.Y.0027.000000T0000Z-061212T1800Z/ /O.NEW.KMSO.WI.Y.0028.061213T0900Z-061214T0000Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 236 AM PST TUE DEC 12 2006 ...WIND ADVISORY IS CANCELLED FOR THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY. THE WIND ADVISORY HAS BEEN CANCELLED. ALTHOUGH THE WIND ADVISORY FOR THIS MORNING HAS BEEN CANCELLED... SUSTAINED SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE STILL EXPECTED THROUGH MID-MORNING BEFORE DECREASING. ANOTHER PACIFIC WEATHER SYSTEM WILL BE APPROACHING THE REGION TONIGHT AND THEN MOVE THROUGH THE AREA ON WEDNESDAY. THE COMBINATION OF AN INCREASING SURFACE PRESSURE GRADIENT AND SUPPORTIVE WINDS ALOFT WILL CREATE FAVORABLE CONDITIONS FOR STRONG WINDS IN THE CAMAS PRAIRIE AREA AND LOWER HELLS CANYON SALMON RIVER REGION. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE POSSIBLE EARLY WEDNESDAY MORNING...THEN CONTINUING THROUGH THE DAY. GUSTS UP TO 50 MPH ARE POSSIBLE IN THE CAMAS PRAIRIE AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Dec 10, 8:00 AM PST, 5 hours 47 minutes earlier.
Area forecast discussion, Dec 10, 8:00 AM PST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 900 AM MST SUN DEC 10 2006 .DISCUSSION...BRIEF CLEARING OVERNIGHT ALLOWED VALLEYS TO ONCE AGAIN COOL AND VALLEY FOG TO RE-DEVELOP AND INVERSIONS TO STRENGTHEN. UPDATE THIS MORNING WILL BE TO KEEP TEMPERATURES SIMILAR TO SATURDAY WHERE INVERSIONS LINGER AS DO NOT SEE ANY POTENTIAL TO MIX AGAIN TODAY. ALSO TIMING OF PRECIPITATION FOR THIS AFTERNOON HAS SLOWED INTO WESTERN MONTANA SO ADJUSTED PRECIPITATION CHANCES TO ACCOUNT FOR THIS. SOME VALLEYS IN NORTHWEST MONTANA WILL CONTINUE THE THREAT OF FREEZING PRECIPITATION THIS AFTERNOON. WARM LAYER ABOVE INVERSIONS HAS INCREASED MOISTURE SOME OVERNIGHT SO THREAT IS NOT AS STRONG AS YESTERDAY BUT ENOUGH UNCERTAINTY REMAINS TO KEEP MENTION IN FORECAST. && .AVIATION...LOW CLOUDS AND FOG WILL IMPACT KMSO/KGPI AIRFIELD OPERATIONS THIS MORNING. LIGHT FREEZING RAIN IS POSSIBLE THIS AFTERNOON AND EVENING OVER CENTRAL AND NORTHWEST MONTANA. RUNWAYS MAY BECOME SLICK IN SOME AREAS. SEE APPROPRIATE TAFS AND TWEBS. && .PREV DISCUSSION... /ISSUED 323 AM MST SUN DEC 10 2006/ ..A VERY ACTIVE WEATHER PATTERN BEGINS LATER TODAY... DISCUSSION...LATEST SATELLITE IMAGERY CONTINUES CONFIRM VERY GOOD PERFORMANCE BY THE GFS. THE DAY TO DAY AND RUN TO RUN CONSISTENCY BY THE MODEL HAS BEEN QUITE GOOD REGARDING BOTH THE ONSET AND PROGRESSION OF A VERY ACTIVE WEATHER PATTERN THAT IS EXPECTED TO BEGIN TODAY...LASTING ALL WEEK. THE FIRST SYSTEM(S) TO AFFECT THE REGION IS A WAVE THAT IS CURRENTLY MOVING ON SHORE INTO OREGON. THIS WAVE IS EXPECTED TO SPLIT INTO TWO THIS MORNING WITH THE SOUTHERN...STRONGER HALF MOVING EAST INTO CENTRAL IDAHO BY AFTERNOON. THE NORTHERN HALF OF THE WAVE IS EXPECTED TO TRACK NORTHEAST AND ACROSS NW MONTANA OVERNIGHT TONIGHT. SINCE THE MAIN MOISTURE PLUME IS EXPECTED TO REMAIN SOUTH OF THE AREA...ONLY LIGHT SNOWFALL ACCUMULATIONS ARE EXPECTED IN THE MOUNTAINS. THEREFORE AM NOT ANTICIPATING ISSUING ANY WINTER WEATHER HIGHLIGHTS RIGHT NOW. THERE IS SOME POTENTIAL THAT VALLEY LOCATIONS COULD SEE SOME LIGHT FREEZING RAIN THIS EVENING AS WARMER AIR AHEAD OF THESE SYSTEMS CONTINUES TO OVERRUN THE COLDER AIR THAT IS TRAPPED IN THE VALLEYS. THE DEVELOPMENT/NONDEVELOPMENT OF THE PATCHY FREEZING RAIN WILL HINGE ON WHETHER OR NOT THE VALLEYS CAN MIX OUT THIS AFTERNOON AND ALSO ON THE DEPTH OF THE WARM LAYER THAT IS LOCATED ABOVE THE SURFACE INVERSION LAYER. LATEST RAWS OBSERVATIONS INDICATE THAT THE WARM LATER IS ONLY 1000-2000 FEET THICK...WHICH MAY NOT BE THICK ENOUGH FOR THE SNOW ABOVE TO ENTIRELY MELT AND BECOME RAIN AS IT FALLS...SO THAT IT CAN REFREEZE UPON HITTING THE GROUND. REGARDLESS...VALLEY PRECIPITATION AMOUNTS ARE EXPECTED TO BE LIGHT. AS THE SYSTEMS DEPART EARLY MONDAY...A SHORT WAVE RIDGE WILL MOVE OVER THE AREA AND PROVIDE A VERY BRIEF BREAK. TUESDAY THROUGH THURSDAY. CONFIDENCE IS HIGH THAT THESE PERIODS WILL BE THE MOST ACTIVE ONES THIS WEEK. AS THE RIDGE DEPARTS THE AREA EARLY TUESDAY A VERY STRONG...IF NOT INTENSE...WESTERLY FLOW WILL DEVELOP OVER THE REGION. THE FIRST OF TWO STRONG SYSTEMS WILL MOVE ACROSS THE AREA TUESDAY BRINGING SIGNIFICANT MOUNTAIN SNOWFALL. ON WEDNESDAY...SURFACE GRADIENTS OVER THE CAMAS PRAIRIE WILL TIGHTEN CONSIDERABLY AS ANOTHER STRONG SYSTEM APPROACHES. WIND ADVISORIES WILL LIKELY BE NEEDED. THIS IS ONLY THE BEGINNING THOUGH. ON WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT...THE MIDDLE AND UPPER LEVEL FLOW WILL INCREASE FURTHER AS THE SYSTEM BEGINS TO MOVE ACROSS THE AREA. THE ADDED MIDDLE AND UPPER LEVEL SUPPORT WILL ALLOW FOR THE ADDITIONAL ENHANCEMENT OF PRECIPITATION IN THE HIGHER ELEVATIONS...AND IT WILL ALSO ALLOW FOR BREEZY CONDITIONS TO DEVELOP ON THE RIDGES. THEREFORE ADDITIONAL MODERATE TO HEAVY SNOWFALL IS PROBABLE WITH THIS SYSTEM. THE ONLY UNCERTAINTY WITH THIS SYSTEM DEALS WITH WHERE THE SNOW LEVELS ARE GOING TO SET UP. RIGHT NOW IT APPEARS THAT THE SNOW LEVELS WILL BE SOMEWHERE IN THE 4000 TO 5000 FOOT RANGE...WHICH WOULD IMPACT THE MOUNTAIN PASSES. THERE IS A CHANCE THAT THEY COULD END UP BEING HIGHER...WHICH WOULD BE LESS OF AN IMPACT TO TRAVEL. THE HYPERACTIVE PATTERN CONTINUES AFTER THIS SYSTEM EXITS ON THURSDAY. THAT LATTER PERIODS (THURSDAY NIGHT THROUGH SATURDAY) FEATURE YET ANOTHER TWO SYSTEMS THAT ARE EXPECTED TO MOVE ACROSS THE AREA...WITH ONE PASSING THROUGH ON FRIDAY AND THE OTHER ON SATURDAY. SO...IN SUMMARY WE ARE EXPECTING 6 SYSTEMS TO MOVE ACROSS THE AREA OVER THE NEXT 7 DAYS (IF YOU COUNT TODAYS SYSTEMS AS TWO.) && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...MEAD LONG TERM....99 AVIATION...SMITH
Hazardous weather outlook, Dec 9, 10:57 PM PST, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 1157 PM MST SAT DEC 9 2006 IDZ005>010-MTZ001>007-043-101800- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 1157 PM MST SAT DEC 9 2006 /1057 PM PST SAT DEC 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY PATCHY FREEZING FOG IN THE VALLEYS THIS MORNING WILL CREATE SLICK ROAD SURFACES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COMING WEEK IS SETTING UP FOR A SERIES OF MOIST WEATHER SYSTEMS...POTENTIALLY PRODUCING SIGNIFICANT SNOWFALL AND AREAS OF WIND. ALTHOUGH TOO EARLY TO DETERMINE THE EXACT TIMING OF THESE SYSTEMS...THE FIRST SYSTEM WILL LIKELY ENTER THE AREA MONDAY NIGHT...WITH THE NEXT FOLLOWING ON WEDNESDAY AND YET ANOTHER SYSTEM ENTERING THE AREA ON THURSDAY. FORECASTS SHOULD BE MONITORED TO KEEP APPRISED OF THESE UPCOMING WEATHER SYSTEMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.